MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone atherectomy device to treat a 80 cm fibrous chronic total occlusion with little calcification in the mid left sfa.The diameter of the artery was 6 mm.The procedure used a spider 6mm guidewire and a 7 fr competitor sheath.The device was prepped as per the ifu with no issues identified.Plaque ruptured through nosecone when packed.No intervention was required.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the returned hawkone device was inspected - dried blood was observed within and outside of the distal assembly.A hole to the tecothane was observed approximately 4cm distal the cutter window.The hole was on the opposite plane of the guidewire tubing.Under microscope the hole showed the tecothane material pushing outwards and the hole ran parallel to the laser drilled coils.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7056785
Report Number2183870-2017-00527
Device Sequence Number126339
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Catalogue NumberH1-LS
Device Lot NumberA357339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/23/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR